MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 300027MM
Medical Device Problem Codes Gradient Increase (1270); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Hypoxia (1918); Cardiogenic Shock (2262); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned via the patient registry that a patient with a 27mm 3000 pericardial aortic valve underwent a valve-in-valve procedure after an implant duration of six (6) years, one (1) month due to unknown reasons.The tavr procedure was performed with a 26mm 9755rsl transcatheter valve.The patient was noted to be in recovery post procedure.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: a4, b4, b5, b7, g3, g6, h2, h6.
 
Event or Problem Description
It was learned via the patient registry that a patient with a 27mm 3000 pericardial aortic valve underwent a valve-in-valve procedure after an implant duration of six (6) years, one (1) month due to severe, symptomatic aortic stenosis.The patient was admitted with heart failure, shortness of breath, with hypoxia and in cardiogenic shock.The tavr procedure was performed with a 26mm 9755rsl transcatheter valve.The patient was noted to be in recovery post procedure and was discharged on pod #5.Per medical records: the patient was being evaluated for elective tavr but decompensated requiring admission and intubation prior to tavr.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including history of bicuspid aortic valve, hyperlipidemia and diabetes mellitus.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key17515802
Report Number2015691-2023-15218
Device Sequence Number12788398
Product Code DYE
UDI-Device Identifier00690103162271
UDI-Public(01)00690103162271(17)190812
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/12/2019
Device Model Number300027MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/16/2023
09/27/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/08/2023
10/09/2023
Date Device Manufactured08/13/2015
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age59 YR
Patient SexMale
Patient Weight95 KG